Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Raleigh, NC

June 13, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 5:30 PM EDT for 4 counties in North Carolina. It was in force for 75 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 5:30 PM EDT (21:30 UTC)
Expired
Jun 13, 2013, 6:45 PM EDT
In force
75 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 153 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:40 PM EDTTSTM WND DMGAlbemarle, NC*** 3 INJ *** COUNTY EMERGENCY MANAGER REPORTS NUMEROUS TREES DOWN COUNTY-WIDE. ALBEMARLE HARDEST HIT. NUMEROUS TREES BLOWN DOWN ON HOMES...SEVERAL OF WHICH WENT THROUGH HOMES AND MOBILE HOMES. MULTIPLE INJURIES AND MANY RESIDENTS DISPLACED FROM THEIR HOMES. S
Jun 13, 5:45 PM EDTTSTM WND DMG6 Nne Norwood, NCMULTIPLE TREES DOWN NEAR LAKE TILLERY
Jun 13, 5:50 PM EDTTSTM WND DMG7 Nne Norwood, NCTREES BLOWN DOWN AROUND LAKE TILLERY.
Jun 13, 5:55 PM EDTTSTM WND DMGMount Gilead, NCSCATTERED TREES BLOWN DOWN
Jun 13, 5:57 PM EDTTSTM WND DMGTroy, NCSCATTERED TREES BLOWN DOWN AROUND TROY ALONG HIGHWAY 24 27

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:08 PM EDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS52 KRAH 132130
SVRRAH
NCC007-123-125-167-132245-
/O.NEW.KRAH.SV.W.0045.130613T2130Z-130613T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM BADIN LAKE TO 27
  MILES WEST OF STANFIELD...OR ALONG A LINE EXTENDING FROM 11 MILES
  NORTH OF ALBEMARLE TO 23 MILES NORTHWEST OF MONROE...MOVING EAST AT
  55 MPH. QUARTER SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELDORADO...BADIN LAKE...
  LOCUST...BADIN...
  STANFIELD...
  STEEDS...OAKBORO...
  TROY...STAR...
  GLENDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3519 8051 3551 8029 3551 7944 3533 7972
      3527 7971 3516 7962 3518 7986 3514 8002
      3514 8007 3511 8005 3502 8017 3502 8030
      3519 8029 3516 8035 3516 8046
TIME...MOT...LOC 2130Z 270DEG 47KT 3551 8005 3515 8081

$$

GIH
3 follow-up statements
381 
WWUS52 KRAH 132209
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUN 13 2013

NCC007-123-125-167-132245-
/O.CON.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-MOORE NC-STANLY NC-
609 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR STANLY...NORTHWESTERN MOORE...MONTGOMERY AND NORTHWESTERN ANSON
COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM HIGHFALLS 
TO 6 MILES SOUTHEAST OF OAKBORO...OR ALONG A LINE EXTENDING FROM 12 
MILES NORTHWEST OF CARTHAGE TO 15 MILES SOUTH OF ALBEMARLE...MOVING 
EAST AT 55 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROBBINS...MOUNT
GILEAD...ANSONVILLE...CANDOR AND PEKIN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN 
MONTGOMERY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3528 8044 3551 7994 3551 7944 3533 7972
      3527 7971 3516 7963 3518 7968 3518 7984
      3514 8007 3510 8006 3502 8017 3502 8030
      3519 8029 3516 8044 3519 8050
TIME...MOT...LOC 2208Z 270DEG 47KT 3551 7944 3515 8020

$$

GIH
679 
WWUS52 KRAH 132226
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT THU JUN 13 2013

NCC125-132236-
/O.CAN.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
MOORE NC-
626 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
      3518 7968 3518 7986 3514 8008 3510 8006
      3502 8017 3502 8030 3519 8029 3516 8044
      3519 8050
TIME...MOT...LOC 2226Z 270DEG 47KT 3521 7961 3510 8037

$$

NCC007-123-167-132245-
/O.CON.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-STANLY NC-
626 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN STANLY...SOUTHERN MONTGOMERY AND NORTHWESTERN ANSON
COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM 11 MILES 
EAST OF PEKIN TO 10 MILES SOUTH OF STANFIELD... MOVING 
EAST-SOUTHEAST AT 55 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANSONVILLE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
      3518 7968 3518 7986 3514 8008 3510 8006
      3502 8017 3502 8030 3519 8029 3516 8044
      3519 8050
TIME...MOT...LOC 2226Z 270DEG 47KT 3521 7961 3510 8037

$$

GIH
276 
WWUS52 KRAH 132244
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT THU JUN 13 2013

NCC007-123-167-132254-
/O.EXP.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-STANLY NC-
644 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY...SOUTHERN
MONTGOMERY AND NORTHWESTERN ANSON COUNTIES EXPIRES AT 645 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER... WIND GUSTS OVER 30 MPH REMAIN 
LIKELY OVER HARNETT COUNTY FROM 645 PM UNTIL 730 PM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
      3518 7968 3518 7986 3514 8008 3510 8006
      3502 8017 3502 8030 3519 8029 3516 8044
      3519 8050
TIME...MOT...LOC 2244Z 270DEG 47KT 3521 7932 3510 8008

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 3:01 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING
COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...

...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN
EFFECT...

PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST
SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO
4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER
NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT
DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH
CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE
LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND
800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z
SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED...
SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z.

THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST
ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD
KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM
RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL
CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN
THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE
AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH
CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA
NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF
1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND
ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST
STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING
FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS.

OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND
THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP
CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE
TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN
INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL
HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY
05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST
TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S.

FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING
STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES
WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND
925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A
BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE
AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT
500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD
PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER...
NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE
AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A
PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO
MID 80S.

&&

.SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...

BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN
THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER
HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY
CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW
NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT
LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER
50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT
AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE
ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS
TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE
STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH
INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR
MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE
TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY...
THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND
THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME
TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP
CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE
NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT
ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE
FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE)
IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE
SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA
TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE
FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 112 PM THURSDAY...

VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD
OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO
PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING
HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE
PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN
VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD
DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE
GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A
FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS
WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST
OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY
MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW
PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION...
EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT.

BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE
WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF
A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY
LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL
CHANCE OF MORNING LOW CLOUDS TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SEC
NEAR TERM...DJF
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT THU JUN 13 2013

NCZ021>023-038-039-073-074-083-140930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE
WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE
THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE
THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN
EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING
FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY
FREQUENT LIGHTNING STRIKES.

ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH
TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS
HIGH AS 100 TO 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Jun 13, 5:09 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     WINSTON-SALEM           36.10N  80.26W
06/13/2013                   FORSYTH            NC   911 CALL CENTER

            FORSYTH CO REPORTS DAMAGE COUNTY WIDE... MANY TREES AND
            POWER LINES DOWN... WORST IS IN THE NORTHWEST.

&&

EVENT NUMBER RAH1300550

SEC
Local storm report, Jun 13, 5:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LEXINGTON               35.81N  80.26W
06/13/2013                   DAVIDSON           NC   911 CALL CENTER

            WIDESPREAD TREES DOWN ACROSS THE ENTIRE COUNTY

&&

EVENT NUMBER RAH1300551

KRR
Local storm report, Jun 13, 5:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     1 NE STOKESDALE         36.25N  79.97W
06/13/2013                   GUILFORD           NC   EMERGENCY MNGR

            TREE DOWN ON A HOUSE... PEOPLE TRAPPED INSIDE

&&

EVENT NUMBER RAH1300552

SEC
Local storm report, Jun 13, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     CHAPEL HILL APT         35.94N  79.08W
06/13/2013  M52 MPH          ORANGE             NC   ASOS

            PEAK WIND OF 52 MPH AT KIGX.

&&

EVENT NUMBER RAH1300553

BLAES
Special weather statement, Jun 13, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU JUN 13 2013

NCZ039-073>076-132215-
LEE-MONTGOMERY-MOORE-RANDOLPH-STANLY-
525 PM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL MOVE EAST-SOUTHEAST ACROSS NORTHERN
STANLY... SOUTHERN RANDOLPH... NORTHERN MOORE... NORTHERN
MONTGOMERY... AND LEE COUNTIES THROUGH 615 PM EDT...

AT 523 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS EXTENDING FROM 12 MILES
SOUTHEAST OF SILER CITY TO 5 MILES NORTH OF ALBEMARLE...MOVING EAST
AT 50 MPH. OTHER STRONG TO SEVERE STORMS LOCATED BACK OVER THE
CHARLOTTE METRO AREA WILL MOVE IN FROM THE WEST AFTER 6 PM.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CUMNOCK...GLENDON...
SANFORD...GUM SPRINGS...TRAMWAY...LEMON SPRINGS.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3550 8029 3552 7979 3552 7936 3555 7920
      3560 7912 3560 7905 3556 7903 3552 7897
      3542 7907 3530 7921 3528 8043
TIME...MOT...LOC 2123Z 288DEG 45KT 3557 7933 3543 8018

GIH
Local storm report, Jun 13, 5:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ROXBORO                 36.40N  78.98W
06/13/2013                   PERSON             NC   911 CALL CENTER

            MANY TREES DOWN AROUND THE ROXBORO AREA

&&

EVENT NUMBER RAH1300554

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph58 min
Jun 13, 4:26 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance79 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Person and 1 more89 min
Jun 13, 5:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Halifax, Nash and 4 more57 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRAHLee, Montgomery, Moore, Stanly50 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore, Wake66 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Sampson80 min
Jun 13, 5:56 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more94 min
Jun 13, 6:05 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland70 min
Jun 13, 6:53 PM EDTSpecial Weather StatementRAHHarnett52 min
Jun 13, 7:13 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Stanly62 min
Jun 13, 7:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Richmond, Sampson, Scotland, Wayne60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.